MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 7391167
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers became aware of a patient incident.The patient alleges that she suffered fractured ribs while having a breast mri procedure.
 
Additional Manufacturer Narrative
Siemens healthineers interviewed a representative from radnet management to gain more information about the incident.According to the information provided, the patient pressed the squeeze ball as she was entering the mr system stating she felt the bore hugging her chest.Allegedly, the mr technician then manually removed her from the bore without completing the exam and there was no indication in the clinical notes that the patient was trapped or of any associated injury.Allegedly, the mr tech stated the machine "broke down" but the representative was not able to provide any specific details.The mr system has been deinstalled by the customer and is therefore not available for evaluation by siemens healthineers.Siemens healthineers does not have any further information regarding this incident.
 
Additional Manufacturer Narrative
E1: reporting facility us state was added.H3, h6: siemens healthineers has completed the investigation of the reported event.It was initially communicated that a 72-year-old patient alleged that she was injured on (b)(6) 2021 during a breast mri, causing her to suffer a crushing rib fracture injury.Siemens healthineers was informed about this issue on (b)(6) 2023.The initial information from the customer stated that the issue occurred on a magnetom symphony syngo mr system (serial no.(b)(6)).Siemens healthineers also received the information that the event occurred on a magnetom avanto system (material no.7391167, serial no.(b)(6)).Siemens healthineers interviewed a representative from radnet management to gain more information about the incident.According to the information provided, the patient pressed the squeeze ball as she was entering the mr system stating she felt the bore hugging her chest.Allegedly, the mr technician then manually removed her from the bore without completing the exam and there was no indication in the clinical notes that the patient was trapped or of any associated injury.According to the provided information, the patient had an x-ray while still at the facility on (b)(6) 2024 which was read by the radnet clinical medical director, who is also a radiologist there.Allegedly, there was no evidence of an associated rib fracture.Allegedly, the mr tech stated the machine "broke down" but the representative was not able to provide any specific details.Since siemens healthineers was informed about this issue more than two years after the occurrence, no further investigation was possible.This complaint has been closed.H11 corrected data: d1 ¿ d4, g4: corrected medical device information per additional information provided by the reporting facility.H11 corrected data: d1 ¿ d4, g4: corrected medical device information per additional information provided by the reporting facility.

Brand Name
MAGNETOM AVANTO
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key18100977
Report Number3002808157-2023-00014
Device Sequence Number7709849
Product Code LNH
UDI-Device Identifier04056869006611
UDI-Public(01)04056869006611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7391167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight91 KG